Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Have inactive cirrosis. Taking lisinopril. Safe?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6593 Questions
I have inactive cirrosis. I have had two active occurances when I took aspirin and ibuprofin in excess. I have had cirrosis for 27+ years caused by alcholism. I was spared dath and am an active member of AA. I recently have had another active occurance. My question: I 've been taking 39mg of lisinopril and am wondering if this may have caused it since my liver is very sensitive to the above and lipinospril has ace inhibitors in it and have always heard that people with liver disease should not take them.
Posted Thu, 11 Jul 2013 in Liver and Gall Bladder
Answered by Dr. Pavan Kumar Gupta 1 hour later
Thanks for the query.
Lisinopril is an ace inhibitor and is used to treat high blood pressure.
Although the most common side effects of lisinopril are cough,running nose ,headache etc but in very rare cases it can cause serious liver problems by raising liver enzymes.
Since you are already a patient of cirrhosis,you should avoid taking this drug.
However it is very difficult to say that whether your reactivation of cirrhosis has been brought about by lisinopril or some other factor.
The best would be to discuss about this with your treating doctor who has been monitoring you over past many years.
I hope it helps however you may revert to me for any further query.
Best of luck
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor